Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 61, NWS State College, PA

July 2, 2018Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2018, 4:58 PM EDT for Somerset County, Pennsylvania. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2018, 4:58 PM EDT (20:58 UTC)
Expired
Jul 2, 2018, 5:34 PM EDT
In force
36 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:12 PM EDTTSTM WND DMG1 Ne Unamis, PATREE DOWN ON A HOUSE AND TREES DOWN ON WIRES ON MOUNT DAVIS ROAD
Jul 2, 5:25 PM EDTTSTM WND DMGSprings, PATREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WUUS51 KCTP 022058
SVRCTP
PAC111-022200-
/O.NEW.KCTP.SV.W.0061.180702T2058Z-180702T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
458 PM EDT MON JUL 2 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Somerset County in south central Pennsylvania...

* Until 600 PM EDT.

* At 458 PM EDT, a severe thunderstorm was located near Grantsville,
  moving north at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Somerset, Meyersdale, Berlin, Friedens, Acosta, Ursina, New
  Centerville, Mount Davis, Rockwood, Salisbury, Jennerstown,
  Garrett, Indian Lake, Stoystown, Shanksville, Addison, Casselman
  and Flight 93 National Memorial.

This includes The Pennsylvania Turnpike between mile markers 105 and
125, and near mile marker 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3972 7938 3978 7936 3978 7935 3979 7936
      4018 7908 4000 7877 3972 7910
TIME...MOT...LOC 2058Z 199DEG 9KT 3972 7925 

HAIL...1.25IN
WIND...60MPH
 
$$

KF
1 follow-up statement
452 
WWUS51 KCTP 022134
SVSCTP

Severe Weather Statement
National Weather Service State College PA
534 PM EDT MON JUL 2 2018

PAC111-022140-
/O.CAN.KCTP.SV.W.0061.000000T0000Z-180702T2200Z/
Somerset PA-
534 PM EDT MON JUL 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOMERSET COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3972 7938 3978 7936 3978 7935 3979 7936
      4018 7908 4000 7877 3972 7910
TIME...MOT...LOC 2125Z 199DEG 9KT 3980 7922 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:22 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 2, 4:22 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service State College PA
422 PM EDT Mon Jul 2 2018

.SYNOPSIS...
The heat wave will peak early this week, but hot and humid
weather will last through the 4th of July. A weakening cold
front over the Ohio Valley will slide into Western Pennsylvania
late this afternoon before dissipating tonight and early
Tuesday. A second stronger cold front will push southeast across
the Commonwealth Friday, likely accompanied by a round of
strong, gusty Thunderstorms. This front promises to deliver
a welcome change to cooler temperatures with lower humidity
for the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Oppressive to dangerous heat will continue late this afternoon
along with poor air quality. Expect max temps in the 90s over
all of the region except for the higher terrain of the
Alleghenies in northern and western PA.

The main difference today (compared to this past weekend's heat)
was the few to several deg F increase in surface dewpoints, and
a corresponding jump in PWATs by 0.5 to 1.0 inch across the
western half to two- thirds of the state. SFC dewpoints were in
the 70-75F range CWA wide.

A very weak cold front will be drifting SE from the Lower Great
lakes late today/tonight, with a preceding Lee Trough and
favorable llvl theta-e convergence developing between the route
219 and I-99/Rt220 corridors. We're seeing an increasing and
potentially serious Flash Flood threat along the east slopes of
the Laurel Highlands INVOF the city of Altoona and points just
to the SSW where radar estimates over the past few hours are
already around 3 inches.

This front and a light southerly flow ahead of it will help
push a surge in PWATS to over 2" this afternoon and evening.
Models also hint at some cooling of the very warm mid level
temps over about the western half of the region. These of course
have been acting as a potent lid to convection the last several
days. This suggests the best chance for some heat relief in the
form of scattered showers/storms that we have seen since about
the middle of last week.

Slightly stronger deep-layer shear across northern PA will
create a better chance for severe TSRA potential via wet
microbursts, while the most persistent and focused llvl theta-e
convergence will lead to the greatest chc for heavy rain and
Flash Flooding over our SW zones.

SPC has put a Marginal Risk out for most of the area with a
smaller slight risk area nested in over north-central PA. WPC
has focused their slight risk of Excessive rain across the
Laurels.

The large sfc based CAPE over 2000 j/kg could also support some
hail, but high melting levels will no doubt take their toll,
SPC places that risk at less than 10%.

High Res CAMs guidance, along with WPC ERO and SPC's DAY 1
Convective outlook points twds a rather high probability for
numerous SHRA/TSRA with isolated occurrences of heavy rain and
strong gusty, wet microburst winds as vertical shear will be
relatively weak, but precip loading of the tall updrafts - high.

Will maintain likely to categorical POPS near the Allegheny
Front and locations just to the east through this evening.

Rising heights aloft and the loss of heating will lead to the
convection fading late this evening. It will be another sultry
night with lows in the mid 60s to mid 70s. Gardeners know their
tomatoes love the warm overnight lows, but they make for very
uncomfortable sleeping weather.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Tuesday will not be significantly different than today.

A heat Advisory will continue across the Central Ridge and
Valley region, while the recent upgrade to an Excessive Heat
Warning will remain for the Lower Susq Valley.

The ribbon of anomalously high PWATs is forecast to rotate over
the region keeping the chance for mainly PM scattered
convection in the forecast. Highs may be a tick or two lower
than today with a few more clouds and the showers, but the heat
wave will continue for much of the CWA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
*Sweltering heat/humidity will gradually lose its grip through
 late week
*Cooler and less humid air scheduled to arrive this weekend

Pattern Overview: Anomalous closed upper level ridge centered
over the Northeast U.S. on Wednesday will retrograde westward
toward the Rockies by next weekend, allowing an upper trough
over southeast Canada to dip into New England. The upper trough
is forecast to amplify and send a cold front through the region
on Friday, breaking the heat wave and returning temperatures to
near average for early July. There is some question as to how
much upper ridging can rebound into early next week.

Weather threats/highlights: Anticipate isolated to scattered
afternoon and evening thunderstorms Wed-Thu. Most storms should
diminish prior to 4th of July fireworks shows. Max heat index
values peak in the upper 90s to around 100 degrees across the
mid to lower Susquehanna Valley. Strong to severe thunderstorms
may accompany the cold front on Friday. Timing of the front and
extent of cloud cover will be key factors in determining severe
storm risk. Relief from the relentlessly hot/humid weather of
late June-early July will arrive this weekend as cooler and
less humid air sweeps southeast from Canada.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
An approaching weak cold frontal boundary will help to
accentuate broader scale lift this afternoon and tonight, before
dying out across west-central or NW PA later tonight.

For the 21Z TAF update will maintain VCTS or even tempo to
categorical TSRA at Central and Western PA Airfields -
KBFD...KJST...KAOO and KUNV.

A ribbon high moisture and instability will set up within this
corridor of TAF sites and lead to areas of MVFR to IFR cigs and
vsbys through 01Z (though isolated reductions in precip areas are
possible for an hour or two afterward.

The other issue will be some patchy dense fog again late
tonight/early Tuesday morning (similar to the past two morning
across northern PA), especially if we do get some rain later
today.

Given the extreme heat of recent days and more to come,
watch your density altitudes.

.Outlook...

Tue-Thu...Patchy AM fog possible. Isolated PM thunderstorm
impacts possible.

Fri...Frontal boundary may bring a line of SHRA/TSRA.

&&

.CLIMATE...
Early July record highs for select sites...

				7/2 		7/3 		7/4

Harrisburg 		104(1966) 	107(1996) 	104(1966)

Williamsport 	99(1966) 	100(1966) 	100(1990)

Altoona 		97(1966) 	97(1966) 	97(1966)

Bradford 		90(1966) 	91(1966) 	91(1990)

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for PAZ019-025>028-034-
035-045-046-049>053-056-058.
Excessive Heat Warning until 8 PM EDT Tuesday for PAZ036-057-
059-063>066.
Heat Advisory until 8 PM EDT this evening for PAZ037-041-042.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...La Corte/Lambert
LONG TERM...Steinbugl
AVIATION...Lambert
CLIMATE...Colbert
Hazardous weather outlook, Jul 2, 2:53 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
253 PM EDT Mon Jul 2 2018

PAZ024-033-031900-
Cambria-Somerset-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm. Storms will be slow
moving and could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ065-066-031900-
York-Lancaster-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Dangerous heat conditions with heat indices over 100 degrees are
possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025>028-034-035-049>053-056-058-031900-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-031900-
Warren-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-045-046-031900-
Southern Centre-Southern Clinton-Southern Lycoming-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-042-031900-
Tioga-Northern Lycoming-Sullivan-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017-018-031900-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-057-059-063-064-031900-
Franklin-Dauphin-Lebanon-Cumberland-Adams-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 2, 4:25 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
425 PM EDT MON JUL 2 2018

PAZ037-022100-
Tioga PA-
425 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 500
PM EDT...

At 425 PM EDT, Doppler radar indicated a strong thunderstorm near
Mansfield, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Millerton, Tioga and Tioga Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4199 7692 4190 7691 4183 7706 4189 7717
      4200 7712 4200 7693
TIME...MOT...LOC 2025Z 223DEG 19KT 4189 7709

Evanego
Special weather statement, Jul 2, 4:41 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
441 PM EDT MON JUL 2 2018

PAZ006-022100-
Potter PA-
441 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 500
PM EDT...

At 441 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Cherry Springs State Park, moving northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Wharton, Coudersport, Denton Hill State Park, Cherry Springs State
Park, Lyman Run State Park, Austin, Sweden Valley and Ski Denton Ski
Area.

LAT...LON 4152 7806 4165 7811 4185 7795 4167 7768
TIME...MOT...LOC 2041Z 221DEG 10KT 4165 7796

KF
Special weather statement, Jul 2, 4:49 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service State College PA
449 PM EDT MON JUL 2 2018

PAZ033-022115-
Somerset PA-
449 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
515 PM EDT...

At 449 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Meyersdale to near Friendsville. Movement
was north at 5 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Meyersdale, Ursina, Mount Davis, Rockwood, Confluence, Salisbury,
Garrett, Addison and Casselman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3973 7941 3977 7938 3978 7939 3979 7938
      3978 7935 3980 7937 3982 7937 3985 7942
      3988 7940 3997 7904 3972 7902 3972 7938
TIME...MOT...LOC 2049Z 171DEG 5KT 3979 7909 3968 7936

Evanego
Special weather statement, Jul 2, 4:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service State College PA
451 PM EDT MON JUL 2 2018

PAZ018-019-026-022145-
Northern Centre PA-Huntingdon PA-Southern Centre PA-
451 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF HUNTINGDON AND CENTRE
COUNTIES UNTIL 545 PM EDT...

At 451 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Julian to Mcalevys Fort. Movement was
northeast at 20 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
State College, Bellefonte, Park Forest Village, Boalsburg, Pleasant
Gap, Stormstown, Lemont, Zion, Houserville, Pine Grove Mills, Centre
Hall, Milesburg, Ramblewood, Port Matilda, Spring Mills, Julian,
Whipple Dam State Park, Mcalevys Fort, Potters Mills and Black
Moshannon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4086 7812 4107 7787 4085 7749 4073 7768
      4072 7768 4069 7771 4068 7768 4067 7769
      4062 7778 4058 7783 4054 7784 4052 7787
TIME...MOT...LOC 2051Z 222DEG 18KT 4086 7801 4064 7785

Colbert
Special weather statement, Jul 2, 4:55 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service State College PA
455 PM EDT MON JUL 2 2018

PAZ006-011-012-022130-
Potter PA-Northern Clinton PA-Cameron PA-
455 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER...CAMERON...AND
CLINTON COUNTIES UNTIL 530 PM EDT...

At 455 PM EDT, Doppler radar indicated a strong thunderstorm over
Kettle Creek State Park, moving northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Cross Fork, Ole Bull State Park, Tamarack, Stevenson Dam and Kettle
Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4148 7760 4144 7760 4143 7758 4142 7757
      4131 7800 4145 7808 4162 7780
TIME...MOT...LOC 2055Z 241DEG 25KT 4138 7795

Evanego
Special weather statement, Jul 2, 4:55 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service State College PA
455 PM EDT MON JUL 2 2018

PAZ041-046-022115-
Southern Lycoming PA-Northern Lycoming PA-
455 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
515 PM EDT...

At 455 PM EDT, Doppler radar indicated a strong thunderstorm over
Cogan Station, moving northeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Williamsport, Ralston, Cogan Station, Trout Run, Barbours,
Loyalsockville and Garden View.

LAT...LON 4124 7706 4135 7715 4154 7695 4133 7672
TIME...MOT...LOC 2055Z 230DEG 15KT 4133 7702

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:50 PM EDTSpecial Weather StatementCTPPotter55 min
Jul 2, 1:03 PM EDTSpecial Weather StatementCTPCameron42 min
Jul 2, 1:08 PM EDTSpecial Weather StatementCTPBedford22 min
Jul 2, 1:36 PM EDTSpecial Weather StatementCTPCentre69 min
Jul 2, 1:37 PM EDTSpecial Weather StatementCTPBedford38 min
Jul 2, 1:39 PM EDTSpecial Weather StatementCTPBlair81 min
Jul 2, 1:53 PM EDTSpecial Weather StatementCTPPotter52 min
Jul 2, 2:11 PM EDTAreal Flood AdvisoryCTPSomerset2 hr
Jul 2, 2:24 PM EDTSpecial Weather StatementCTPSomerset66 min
Jul 2, 2:25 PM EDTSpecial Weather StatementCTPClinton50 min
Jul 2, 2:48 PM EDTExcessive Heat WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more29 hr
Jul 2, 2:48 PM EDTSevere Thunderstorm WarningCTPBlair57 min
Jul 2, 3:10 PM EDTSpecial Weather StatementCTPCentre35 min
Jul 2, 3:13 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria2 hr
Jul 2, 3:13 PM EDTSpecial Weather StatementCTPClinton, Tioga47 min
Jul 2, 3:22 PM EDTSpecial Weather StatementCTPSomerset38 min
Jul 2, 3:29 PM EDTFlash Flood WarningCTPBedford, Blair, Cambria2 hr
Jul 2, 3:35 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria40 min
Jul 2, 3:46 PM EDTSpecial Weather StatementCTPCentre44 min
Jul 2, 3:53 PM EDTSpecial Weather StatementCTPWarren52 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon40 min
Jul 2, 4:07 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren68 min
Jul 2, 4:20 PM EDTAreal Flood AdvisoryCTPSomerset115 min
Jul 2, 4:23 PM EDTSpecial Weather StatementCTPSomerset37 min
Jul 2, 4:25 PM EDTSpecial Weather StatementCTPTioga35 min
Jul 2, 4:41 PM EDTSpecial Weather StatementCTPPotter19 min
Jul 2, 4:49 PM EDTSpecial Weather StatementCTPSomerset26 min
Jul 2, 4:51 PM EDTSpecial Weather StatementCTPCentre54 min
Jul 2, 4:55 PM EDTSpecial Weather StatementCTPLycoming20 min
Jul 2, 5:01 PM EDTSpecial Weather StatementCTPHuntingdon14 min
Jul 2, 5:09 PM EDTSpecial Weather StatementCTPCameron51 min
Jul 2, 5:18 PM EDTSpecial Weather StatementCTPMcKean57 min
Jul 2, 5:22 PM EDTSpecial Weather StatementCTPSullivan23 min
Jul 2, 5:31 PM EDTSpecial Weather StatementCTPUnion29 min
Jul 2, 5:37 PM EDTSpecial Weather StatementCTPCambria53 min
Jul 2, 5:46 PM EDTSpecial Weather StatementCTPTioga44 min
Jul 2, 6:02 PM EDTSpecial Weather StatementCTPBedford58 min
Jul 2, 6:04 PM EDTSpecial Weather StatementCTPLycoming41 min
Jul 2, 6:11 PM EDTSpecial Weather StatementCTPUnion19 min
Jul 2, 6:13 PM EDTAreal Flood AdvisoryCTPPotter3 hr
Jul 2, 6:24 PM EDTSpecial Weather StatementCTPSullivan21 min
Jul 2, 6:40 PM EDTSpecial Weather StatementCTPFulton35 min
Jul 2, 6:58 PM EDTSpecial Weather StatementCTPSullivan47 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCTPElk43 min
Jul 2, 7:25 PM EDTSpecial Weather StatementCTPFranklin35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.